MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INCEPTA CRT-D; CARDIAC RESYNCHRONIZATION THERAPY DEFIBRILLATOR (CRT-D)

BOSTON SCIENTIFIC CORPORATION INCEPTA CRT-D; CARDIAC RESYNCHRONIZATION THERAPY DEFIBRILLATOR (CRT-D)
Model Number N164
Medical Device Problem Code Pacing Problem (1439)
Health Effect - Clinical Code Asystole (4442)
Date of Event 09/28/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that upon this patient's cardiac resynchronization therapy defibrillator explant procedure, it was switched into electrocautery mode, however, pacing inhibition was noted during the burst of electrocautery.The device was reprogrammed to another setting and the issue remained.Technical services (ts) review this case and stated that this behavior would only be expected if the command was not received by the device or if changes not applied.Electrocautery mode screen was confirmed.Ts asked if could send screenshot of the screen, but this was unavailable.The caller sales representative indicated the plan was to connect a backup pacing support.Further information was received, the patient suffered more than 2 seconds of asystole due to this issue.The backup pacing support work adequately and the procedure was carried on successfully.No adverse patient effects were reported.
 
Event or Problem Description
It was reported that upon this patient's cardiac resynchronization therapy defibrillator explant procedure, it was switched into electrocautery mode, however, pacing inhibition was noted during the burst of electrocautery.The device was reprogrammed to another setting and the issue remained.Technical services (ts) review this case and stated that this behavior would only be expected if the command was not received by the device or if changes not applied.Electrocautery mode screen was confirmed.Ts asked if could send screenshot of the screen, but this was unavailable.The caller sales representative indicated the plan was to connect a backup pacing support.Further information was received, the patient suffered more than 2 seconds of asystole due to this issue.The backup pacing support work adequately and the procedure was carried on successfully.This device was eventually returned for analysis and no additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this cardiac resynchronization therapy defibrillator was thoroughly inspected and analyzed.The baseline testing completed on the device found no failing conditions.All testing completed on the device passed or was not applicable.The brady pacing not delivered when required allegation was not confirmed.

Brand Name
INCEPTA CRT-D
Common Device Name
CARDIAC RESYNCHRONIZATION THERAPY DEFIBRILLATOR (CRT-D)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key12662520
Report Number2124215-2021-31518
Device Sequence Number4852980
Product Code LWP
UDI-Device Identifier00802526481031
UDI-Public00802526481031
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P010012/S255
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/09/2015
Device Model NumberN164
Device Catalogue NumberN164
Device Lot Number104017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer12/06/2021
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date12/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age46 YR
Patient SexFemale